which one is right ?

Doctors vex me ! I was surfing the web and decided to look up the side effects of zocor which I’ve been taking everyday for several years. So I find this doctor says it may cause forgetfulness, disorientation, and confusion. On the other hand, WebMD says it may cut Alzheimers ! Go figure ! How the hell can it be good for Alzheimers and cause forgetfulness, disorientation, and confusion ?

This is a matter of concern to me because my Mother has memory problems and my Father-in-law has Alzheimers.  I would like to avoid these problems myself if I can. I do tend to be forgetful fairly often. An example would be going to the store and not remembering why I went there etc.  Last time I saw the doctor I asked about that, but he didn’t seem to be concerned about it. I suppose I’ll just have to keep alert about this and learn more about the subject.

5 thoughts on “which one is right ?

  1. Hi Dennis- I started taking zocor (10 mg low dose) because my total cholesterol was 205. When they prescribed Zocor I told them that I would prefer to change my diet and lower it naturally. Even though I had lost weight-I still had some bad habits (eating a whole box of cookies as 1 serving!) LOL! Also, little debbie chocolate snack cakes and way too much ice cream and pie! Well, they persisted, and 3 months later my total cholesterol had dropped to 119!! My LDL went from 140 to 72 (good). However, I had also stopped the cookies, ice cream, pies or most anything with saturated or trans fats. I was concerned (after thinking “wow” thats “great” to “isn’t that a bit too low”) and called BAMC and requested to cease with the Zocor. I was also having problems sleeping and some moderate mood swings/forgetfullness as you mentioned. I just didn’t feel like myself from about 3 days after starting on the prescription. My wife also noticed I was acting impatient and moody. Well, anyway, the doctor called me back and said he would like me to continue at least to finish out what I had and 2 more 90 day refills. I did not like this! I had gone to the trusty internet and just used the search words “is too low cholesterol a health hazard?” and was directed to a multitude of medical websites. Most were consistant with the fact that STATIN drugs including ZOCOR and others that treat high cholesterol cause mood swings/sleeplessness/forgetfullness and some facts on individuals committing suicide while on ZOCOR!! Also, it stated that too low cholesterol can aid in the growth of cancer and heart disease(cholesterol carries a certain chemical “L2y” or something-I forget the exact term- that is important to heart function. This chemical is also important to proper brain function. So, I agree with you, you should be concerned! I figure that if I had not taken ZOCOR my cholesterol would have naturaly dropped to 160 approx.(guess)with my improved diet. So, every night at about 10:30 PM, I unscrew the bottle of ZOCOR, remove 1 tablet, walk to the toilet drop it, and FLUSH!! I guess I’m beeing a bit overdramatic! LOL. This way I keep track of when to refill the prescription. I guess I could just count to keep track but it has made me so forgetful—– Take care, Smitty

  2. BTW- a bit of forgetfullness is nothing to worry about when your in your 50’s-so, I was told. Sometimes it’s just too much INPUT, and the fact some people can’t turn the brain OFF and relax as we should. I will be 62 next April and feel like I still have most of my WITS about me!! I just hope I don’t forget to file for my Social Security!! NAH! Smitty

  3. Hey Smitty, you’re most likely right about the “too much input” especially in our 24/7 always on society we have now.

  4. UPDATE- so as not to be misunderstand, let me clarify, that most of the serious problems (suicide, mood swings etc) were mostly as a result of TOO LOW CHOLESTEROL, not necessarily the ZOCOR. However, these statin drugs-I do not trust! So many doctors succumb to the temptations/offers of FREE FAMILY VACATIONS/SPORTS TICKETS FOR THEIR FAVORITE TEAM etc. by pharmacy sales reps to PUSH their particular drug. No wonder so many of our elderly are OVERMEDICATED. It really angers me. Take care, Smitty

Comments are closed.